My dad has parkinson for 10 years already. He was doing great for the last 9 years. Besides a resting hand tremor he was mostly good,
Since september 22’ things started to decline. First his posture then his shuffled gait then came loss of balance. My dad is a true fighter with a positive attidude. He was determined to get back to how things were a year ago,
First his neurologist increased his already high dose of sinimet and then we booked him into the gym and a home neuro physio.
He does boxing, weight lifting and many other good stuff. His posture has improved and so has his shuffled gait. We are just left with one big problem. Since his sinimet increase, he has started to experience severe OFF times when he is due for his next dose. At 12pm, 4pm and 8pm he starts experiencing severe tiredness, rigidity, tremors and anxiety. We have now noticed a pattern and have gotten him into a routine of relaxing at that hour. It bothers him trememdously as he is a big doer and doesnt have time to sit and relax. He doesnt mind stopping at 12 for a nap but at 4 and 8 he likes to do stuff.
Does anyone have any experience with off episodes? Ive heard there are a few options out there? we have an appointment with his neurologist at the end of June. Until then what can we do? The parkinson nurse over the phone suggested he should increase his sinimet a little more. He is already on 9 sinimets a day and I think thats pushing it a little too far. I’d love for him to eventually go back to 8 like he was back in september.
Any advice is much appreciated. Thank you in advance
@gila So sorry to hear about your Dad OFF episodes, I was diagnozed with PD roughly about 3 years ago and started off with Syndopa Plus 100mg x 3 times a day, it has since been it has now been increased to 175mg in the morning (between 8=8.30 and 150mg each in the afternoon (between 12.30 & 1pm) and the final does around 7.30-8.00pm. However, I am thinking I should take the last does around 5.30-6.00pm because it’s around that time I feel myself flagging and the hunching and shuffling begin. Taking it at 7.30-8,00pm means most of the time I get into bed around 10pm still feeling ok.
You said your Dad’s a fighter and I am sure he will like all good fighters, he will learn to pick his battles and do what is right for him even though it goes against his grain.
My Neurologist has a very interesting analogy to describe the increase of meds, he says, “just imagine your hair is just starting to turn grey, you only apply a smidgen of hair dye, but as you get older the grey hair increases, so does the quantity of dye”.
In closing, you seem to on top of things so kudos to you. I sincerely hope your Dad finds the balance that works for him. TC
I’ve just come on to share my husband’s experience and read your report on your dad, hubby is exactly the same - 11 years fighting, used to run marathons, has his own gym in the garage, still plays table tennis & bowls on good days. Suddenly struggling with major ‘offs’. PD nurse couldn’t spot why last week. Yesterday we read in Summer 2022 Parkinsons magazine p13 that iron tablets can interfere with the uptake of Levodopa and this correlates with his GP prescribing them for anaemia at the beginning of June. He stopped taking them yesterday and today is back to his old self - has just gone out to play bowls!!